Five months ago I was given a sacral steroid injection for chronic low back pain. This was done in a clinic without an x-ray. The following day I felt a pain that was completely different than my usual sciatica and muscle spasms and much sharper although still in my right lower back that left me unable to sit for a week. About a month later I was struck with the most horrifying pain I have ever experienced and was unable to sit, stand or lay down without being in excrutiating pain plus my right thigh went numb on the surface with a pain that felt like I had road rash. I could only find minimal comfort by laying on my left side. I ended up at the emergency room where they gave me a shot of Demorol which did eventually ease the pain enough that I was no longer crying in misery but the pain still lasted another 3 weeks during which time I was constantly taking Percocet and Naprosyn. I ended up seeing a chiropractor that adjusted me enough so that I could take care of myself again. I still have pain in the sacrum which is a dull pain that is more apparent after sitting and my right thigh is still numb with shooting pains that feel like I'm being shocked. What could have possibly gone wrong and what possible treatment might I seek for this problem? My regular MD sent me to a Neurologist but she only gave a general opinion, mostly about my existing herniated disc problems which are in the L5 and S1 area, however she did say that my pelvic bone was out of place which is what evenutally led me to think a chiropractor could help. She did not offer any information or advice as to what else I can do about the pain. I am scared that I am permanently damaged since now it has been 5 months.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.